Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 54, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Apr 2, 2012, 12:19 PM CDT for Panola County, Rusk County, Shelby County, Texas. It was in force for 56 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 2, 2012, 12:19 PM CDT (17:19 UTC)
- Expired
- Apr 2, 2012, 1:15 PM CDT
- In force
- 56 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Panola County, TX, Rusk County, TX, Shelby County, TX
The radar
The Shreveport radar (KSHV), 84 km from the middle of the area, began a volume at 17:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 2, 12:50 PM CDT | HAIL 0.88 | Henderson, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 2, 10:10 AM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 5.3 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1679 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 558 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -91 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
989
WUUS54 KSHV 021719
SVRSHV
TXC365-401-419-021815-
/O.NEW.KSHV.SV.W.0054.120402T1719Z-120402T1815Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1219 PM CDT MON APR 2 2012
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN SHELBY COUNTY IN EASTERN TEXAS...
WESTERN PANOLA COUNTY IN NORTHEAST TEXAS...
RUSK COUNTY IN NORTHEAST TEXAS...
THIS INCLUDES THE CITY OF HENDERSON...
* UNTIL 115 PM CDT
* AT 1219 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 13 MILES SOUTHWEST OF MINDEN TO
MINDEN TO TIMPSON...OR ALONG A LINE EXTENDING FROM 20 MILES EAST OF
RUSK TO 16 MILES SOUTHEAST OF HENDERSON TO 17 MILES SOUTHWEST OF
CARTHAGE...AND MOVING NORTH AT 25 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PINEHILL...BECKVILLE...JOINERVILLE AND TATUM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE ARE DANGEROUS STORMS. IF YOU ARE IN THEIR PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3183 9444 3185 9445 3184 9491 3228 9491
3237 9467 3234 9437 3182 9438
TIME...MOT...LOC 1719Z 180DEG 22KT 3188 9482 3200 9462
3196 9448
$$
151 follow-up statement
540
WWUS54 KSHV 021758
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1258 PM CDT MON APR 2 2012
TXC419-021808-
/O.CAN.KSHV.SV.W.0054.000000T0000Z-120402T1815Z/
SHELBY TX-
1258 PM CDT MON APR 2 2012
...THE SEVERE THUNDERSTORM WARNING FOR SHELBY COUNTY IS CANCELLED...
THE SEVERE THUNDERSTORMS HAVE EXITED SHELBY COUNTY.
LAT...LON 3237 9467 3234 9437 3215 9437 3214 9452
3209 9490 3228 9491
TIME...MOT...LOC 1758Z 178DEG 27KT 3225 9485 3231 9464
3230 9448
$$
TXC365-401-021815-
/O.CON.KSHV.SV.W.0054.000000T0000Z-120402T1815Z/
PANOLA TX-RUSK TX-
1258 PM CDT MON APR 2 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 PM CDT
FOR RUSK AND PANOLA COUNTIES...
AT 1258 PM CDT...USING DOPPLER RADAR...NATIONAL WEATHER SERVICE
METEOROLOGISTS CONTINUED TO DETECT A LINE OF SEVERE THUNDERSTORMS
CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS
OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
JOINERVILLE TO STEWART TO TATUM...OR ALONG A LINE EXTENDING FROM 6
MILES NORTHWEST OF HENDERSON TO 13 MILES NORTHEAST OF HENDERSON TO 13
MILES NORTHWEST OF CARTHAGE...MOVING NORTH AT 30 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CHALK
HILL AND MONROE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HAIL UP TO THE SIZE OF NICKELS HAVE BEEN REPORTED IN HENDERSON WITH THESE
STORMS. IF YOU ARE IN THE PATH OF THESE STORMS...TAKE IMMEDIATE ACTION TO
PROTECT LIFE AND PROPERTY.
&&
LAT...LON 3237 9467 3234 9437 3215 9437 3214 9452
3209 9490 3228 9491
TIME...MOT...LOC 1758Z 178DEG 27KT 3225 9485 3231 9464
3230 9448
$$
15What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 10:34 AM CDT, 1 hour 45 minutes earlier.
Area forecast discussion, Apr 2, 10:34 AM CDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1034 AM CDT MON APR 2 2012 .DISCUSSION... QUITE A BUSY MORNING WITH CONVECTION CONTINUING TO INCREASE TO OUR SOUTH AND SOUTHWEST. MORNING MCS IS ROUNDING THE BASE OF THE CLOSED UPPER TROUGH TO OUR SOUTHWEST AND THE COLD POOL OUTFLOW BOUNDARY IN ASSOCIATION WITH THE MCS IS MOVING RAPIDLY NORTH AND EAST. THE LEADING EDGE OF THIS BOUNDARY IS JUST SOUTH OF OUR SOUTHERN MOST CWA ATTM. 15Z TEMPS ALREADY SHOWING MID TO UPPER 70S AS FAR NORTH AS THE I-20 CORRIDOR WITH DEWPOINTS NEAR 70 DEGREES. LAPSE INSTABILITY ANALYSIS SHOWING 2500+ J/KG CAPE VALUES ALREADY AS FAR NORTH AS I-20 WITH 3K ACROSS THE LOWER TOLEDO BEND AND SAM RAYBURN COUNTRY OF DEEP EAST TEXAS INTO WEST CENTRAL LA AS OF 15Z. LOOK FOR THIS INSTABILITY TO INCREASE AS WE HEAD INTO THE AFTERNOON HOURS. NORTHWARD MOVING COLD POOL OUTFLOW BOUNDARY SHOULD PROVIDE THE FOCUS WITH THE DYNAMICS PROVIDED BY THE MCS TO OUR SOUTH AND WEST. LAPSE RATES ARE SUPPORT OF LARGE HAIL AND WIND DAMAGE WITH THE STRONG/SEVERE CONVECTION THROUGH THE AFTERNOON. SVR WATCH 126 CURRENTLY IN EFFECT FOR THE SOUTHERN HALF OF NORTHEAST TEXAS AND NORTHERN LOUISIANA UNTIL 5 PM CDT. AFTN FCST MAX TEMPS IN GOOD SHAPE GIVEN THE INCREASE IN CLOUD COVER BUT DID BUMP RAIN CHANCES UPWARDS GIVEN THE CURRENT AND FCST TRENDS. UPDATED ZONES/WCN ALREADY SENT. && .AVIATION... MVFR CONDITIONS PREVAILING ACROSS THE AREA WITH IFR CONDITIONS CREEPING INTO SOUTHERN TAF SITES...STARTING AT KLFK. TSRA WILL MOVE NORTHWARD ACROSS TAF SITES...STARTING AT KLFK AROUND 16Z AND MOVING INTO KGGG AND KSHV AFTER 18Z. WINDS WILL BE SOUTH/SOUTHEAST DURING THE DAY...WITH SOME GUSTS NOTED BY EARLY AFTERNOON. /20/ && .PRELIMINARY POINT TEMPS/POPS... SHV 83 67 83 67 81 / 50 20 40 70 40 MLU 82 65 84 67 81 / 50 20 40 70 60 DEQ 82 63 80 61 79 / 30 40 50 70 30 TXK 83 65 82 65 79 / 30 30 50 70 30 ELD 83 64 83 64 80 / 40 30 40 70 60 TYR 83 66 81 62 79 / 50 20 50 70 20 GGG 83 66 82 64 80 / 50 20 50 70 20 LFK 84 68 83 67 82 / 60 20 40 70 50 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 13/20
Hazardous weather outlook, Apr 2, 10:51 AM CDT, 1 hour 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1051 AM CDT MON APR 2 2012 ARZ050-051-059>061-070>073-LAZ003>006-014-OKZ077-TXZ096-097- 108>112-124>126-031200- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-WEBSTER-CLAIBORNE-LINCOLN-UNION LA-OUACHITA- MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD- UPSHUR-MARION- 1051 AM CDT MON APR 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... A COMPLEX OF STRONG TO SEVERE THUNDERSTORMS...CURRENTLY ACROSS THE SOUTHERN HALF OF NORTHEAST TEXAS INTO SOUTHWEST LOUISIANA WILL BE ADVANCING NORTH AND EAST THROUGH THIS AFTERNOON INTO THE EVENING HOURS. THESE THUNDERSTORMS WILL LIKELY POSE AN ISOLATED SEVERE THUNDERSTORM RISK ALONG AND SOUTH OF THE INTERSTATE 30 CORRIDOR LATE THIS AFTERNOON INTO THE EVENING HOURS. LARGE HAIL AND DAMAGING THUNDERSTORM WIND GUSTS WILL BE THE PRIMARY THREAT WITH ANY SEVERE THUNDERSTORM ACTIVITY THROUGH THIS EVENING. THE THREAT SHOULD DIMINISH BY LATE EVENING INTO THE OVERNIGHT HOUR WITH THE LOSS OF DAYTIME HEATING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... ANOTHER STRONGER STORM SYSTEM WILL ENTER WESTERN TEXAS AND OKLAHOMA TUESDAY AFTERNOON...DRIFTING NORTHEAST INTO SOUTHERN KANSAS AND OKLAHOMA WEDNESDAY. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER CENTRAL TEXAS AND OKLAHOMA TUESDAY MORNING...SPREADING EAST NORTHEAST INTO EAST TEXAS AND SOUTHEAST OKLAHOMA TUESDAY AFTERNOON. SOME OF THESE STORMS MAY BECOME SEVERE TUESDAY AFTERNOON AND EVENING...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. THE SEVERE WEATHER THREAT SHOULD DIMINISH TUESDAY NIGHT WITH LOSS OF HEATING. LOCALLY HEAVY RAINFALL WILL INCREASE TUESDAY AFTERNOON AND TUESDAY NIGHT...WHICH WILL FALL OVER AREAS THAT HAS HAD RECENT HEAVY RAINFALL AND WET SOILS. THE POTENTIAL FOR FLASH FLOODING WILL EXIST THROUGH AT LEAST WEDNESDAY MORNING...BEFORE THE SHOWERS AND THUNDERSTORMS DIMINISH FROM WEST TO EAST WITH A FRONTAL PASSAGE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BECOME NECESSARY LATER THIS AFTERNOON INTO THE EVENING HOURS...ESPECIALLY IF SEVERE THUNDERSTORM COVERAGE BECOMES MORE WIDESPREAD. LAZ001-002-010>013-017>022-TXZ136>138-149>153-165>167-031200- CADDO-BOSSIER-DE SOTO-RED RIVER-BIENVILLE-JACKSON-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-SMITH-GREGG-HARRISON- CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- SABINE TX- 1051 AM CDT MON APR 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL LOUISIANA...NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL BE INCREASING IN COVERAGE AND INTENSITY ACROSS THE REGION THIS AFTERNOON INTO THE EVENING HOURS. LARGE HAIL AND DAMAGING THUNDERSTORM WIND GUSTS WILL BE POSSIBLE THROUGHOUT THE DAY INTO THE EVENING HOURS... MAINLY ALONG AND SOUTH OF THE INTERSTATE 20 CORRIDOR OF NORTHEAST TEXAS AND NORTHERN LOUISIANA. THE SEVERE WEATHER THREAT SHOULD BEGIN DIMINISHING BY MID TO LATE EVENING WITH THE LOSS OF DAYTIME HEATING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... ANOTHER STRONGER STORM SYSTEM WILL ENTER WESTERN TEXAS AND OKLAHOMA TUESDAY AFTERNOON...DRIFTING NORTHEAST INTO SOUTHERN KANSAS AND OKLAHOMA WEDNESDAY. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER CENTRAL TEXAS AND OKLAHOMA TUESDAY MORNING...SPREADING EAST NORTHEAST INTO EAST TEXAS AND SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS AND NORTHWEST LOUISIANA TUESDAY AFTERNOON INTO TUESDAY NIGHT. SOME OF THESE STORMS MAY BECOME SEVERE TUESDAY AFTERNOON AND EVENING...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. THE SEVERE WEATHER THREAT SHOULD DIMINISH TUESDAY NIGHT WITH LOSS OF HEATING. LOCALLY HEAVY RAINFALL WILL INCREASE TUESDAY AFTERNOON AND TUESDAY NIGHT...WHICH WILL FALL OVER AREAS THAT HAS HAD RECENT HEAVY RAINFALL AND WET SOILS. THE POTENTIAL FOR FLASH FLOODING WILL EXIST THROUGH AT LEAST WEDNESDAY MORNING...BEFORE THE SHOWERS AND THUNDERSTORMS DIMINISH FROM WEST TO EAST WITH A FRONTAL PASSAGE. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS ARE CURRENTLY WARRANTED GIVEN THE SEVERE THUNDERSTORM POTENTIAL THROUGH THIS EVENING. 13
In the hours before
Special weather statement, Apr 2, 11:01 AM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1101 AM CDT MON APR 2 2012
TXZ149-152-165-021700-
ANGELINA-CHEROKEE-NACOGDOCHES-
1101 AM CDT MON APR 2 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL NOON CDT...FOR THE FOLLOWING
COUNTIES...
IN EASTERN TEXAS...
NACOGDOCHES AND ANGELINA...
IN NORTHEAST TEXAS...
CHEROKEE...
INCLUDING THE FOLLOWING LOCATIONS...
ALTO...DOUGLASS...FOREST...GARRISON...HUDSON...HUNTINGTON...
LUFKIN...MELROSE...MORRILL...NACOGDOCHES...POLLOK...RUSK...
SACUL...TRAWICK...WELLS AND WODEN...
AT 1101 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES
SOUTHWEST OF FOREST TO HUNTINGTON...OR ALONG A LINE EXTENDING FROM 20
MILES EAST OF CROCKETT TO 10 MILES SOUTHEAST OF LUFKIN...MOVING NORTH
AT 30 MPH.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS. A WIND GUST TO 45
MPH WAS JUST REPORTED AT THE ANGELINA COUNTY AIRPORT NEAR DIBOLL
TEXAS. SHOULD THESE STORMS INTENSIFY...A SEVERE THUNDERSTORM WARNING
WILL BE NEEDED.
15Local storm report, Apr 2, 11:57 AM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1157 AM CDT MON APR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1125 AM TSTM WND DMG PINELAND 31.25N 93.97W
04/02/2012 SABINE TX LAW ENFORCEMENT
TREES REPORTED DOWN IN THE PINELAND AREA
&&
20Special weather statement, Apr 2, 11:57 AM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1157 AM CDT MON APR 2 2012
TXZ149-021800-
CHEROKEE-
1157 AM CDT MON APR 2 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 100 PM CDT...FOR THE FOLLOWING
COUNTY...
IN NORTHEAST TEXAS...
CHEROKEE...
INCLUDING THE FOLLOWING LOCATIONS...
ALTO...JACKSONVILLE...MAYDELLE...MIXON...MOUNT SELMAN...PONTA...
REESE AND RUSK...
AT 1157 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR ALTO...OR 7 MILES SOUTH OF
RUSK...MOVING NORTHWEST AT 35 MPH.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. SHOULD THIS STORM
INTENSIFY...A SEVERE WARNING WILL BE NEEDED.
15The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 11:12 AM CDT | Severe Thunderstorm Warning | SHV | Angelina, Nacogdoches, Sabine, San Augustine | 63 min |
| Apr 2, 11:49 AM CDT | Severe Thunderstorm Warning | SHV | Nacogdoches, Panola, Sabine, Shelby | 41 min |
| Apr 2, 12:30 PM CDT | Severe Thunderstorm Warning | SHV | Harrison, Panola, Shelby | 60 min |
| Apr 2, 1:30 PM CDT | Severe Thunderstorm Warning | SHV | Cass, Gregg, Harrison, Marion, Upshur | 45 min |
| Apr 2, 2:13 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Cass, Morris | 62 min |
| Apr 2, 2:38 PM CDT | Severe Thunderstorm Warning | SHV | Franklin, Red River, Titus | 67 min |
| Apr 2, 2:58 PM CDT | Severe Thunderstorm Warning | SHV | Bowie | 62 min |
| Apr 2, 3:45 PM CDT | Severe Thunderstorm Warning | SHV | Red River | 60 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.